Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 29, 2021, 8:59 AM CDT for Mercer County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 8:59 AM CDT (13:59 UTC)
- Expired
- Jul 29, 2021, 9:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
County Mercer County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.2
The text
As transmitted.
329 WWUS83 KDVN 291359 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 859 AM CDT Thu Jul 29 2021 ILC131-161-IAC115-139-291430- Rock Island-Mercer-Louisa-Muscatine- 859 AM CDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND... WESTERN MERCER...EAST CENTRAL LOUISA AND SOUTH CENTRAL MUSCATINE COUNTIES UNTIL 930 AM CDT... At 859 AM CDT, a strong thunderstorm was located near Fruitland, or near Muscatine, moving southeast at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Muscatine, Fruitland, Millersburg, New Boston, Keithsburg, Grandview, Eliza, Joy, Mannon, Ogle, Gingle Corners, Petersville, Marston and Flaming Prairie Park. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4127 9119 4143 9108 4130 9070 4107 9088 TIME...MOT...LOC 1359Z 299DEG 28KT 4132 9105 $$ Gunkel
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:28 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 29, 6:28 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
628 AM CDT Thu Jul 29 2021
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 352 AM CDT Thu Jul 29 2021
Thunderstorms with damaging winds were moving through the highway 20
corridor early this morning. Otherwise the warm and muggy conditions
continued. Temperatures were in the mid 70s to lower 80s. Dew points
were mainly in the mid and upper 70s.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 352 AM CDT Thu Jul 29 2021
1) Heat and humidity continues roughly along and south of I-80
2) Slight Risk for severe storms this afternoon into the evening
south of Highway 34.
Today, the morning activity is expected to move southeast and
diminish around daybreak. A cold front will drop south through
the area this morning with redevelopment of showers and storms
across the south CWA this afternoon along the front. SPC has a
Slight Risk of severe storms with damaging wind gusts and large
hail the main threat. Areas most at risk are the southern tier of
counties from 2 pm to 7 or 8 pm when the activity should move
south out of the area. Temperatures will be in the upper 80s and
lower 90s with a few mid 90 readings in the SW CWA. Relief from
the heat will work southward through the area as the front moves
southward with dew points slowly dropping into the 60s to near 70
and winds increasing out of the north. The Heat Advisory will
remain in effect for the southern half of the CWA with heat
indices in the 100 to 105 degree range with locally higher
readings at times. Tonight, quiet and less humid conditions will
be found with lows in the lower 60s in NW IL and lower 70s in NE
MO.
.LONG TERM...(Friday through Wednesday)
ISSUED AT 352 AM CDT Thu Jul 29 2021
Key Messages:
1) Mid 70s to lower 80s return Friday through Thursday
2) Showers and storms likely mainly Friday night and Saturday
morning in the SW half of the CWA
3) Dry conditions Sunday through Thursday
Friday into Saturday, a disturbance in NW flow will bring showers
and storms to the SW half or so of the CWA mainly Friday evening
through Saturday morning. After lows in the mid 50s to mid 60s from
NE to SW early Saturday, with the rain, temperatures will struggle
into the low to mid 70s in west central IL, with upper 70s and low
80s elsewhere.
Sunday through Thursday, high pressure will be slowly moving across
the area with dry conditions and temperatures back in the upper 70s
to low 80s for highs and pleasantly cool mid 50s to lower 60s for
lows. Open the windows!
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
ISSUED AT 620 AM CDT Thu Jul 29 2021
Storms will continue to impact KMLI through about 13z this
morning. Otherwise, expect a boundary to drop south through the
area today, bring a shift to a northerly wind. Mainly VFR
conditions will continue. One possible exception is potential for
development of storm near KBRL this afternoon. This will depend on
how far south the boundary pushes through the day. With a high
level of uncertainty, have not included in the 12Z TAF.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT this evening for Cedar-Des Moines-
Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-Muscatine-
Scott-Van Buren-Washington.
IL...Heat Advisory until 8 PM CDT this evening for Hancock-Henderson-
Henry IL-McDonough-Mercer-Rock Island-Warren.
MO...Heat Advisory until 8 PM CDT this evening for Clark-Scotland.
&&
SYNOPSIS...14
SHORT TERM...14
LONG TERM...14
AVIATION...RP KinneyHazardous weather outlook, Jul 29, 4:53 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Quad Cities IA IL 453 AM CDT Thu Jul 29 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-301000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 453 AM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms early this morning across east central Iowa and northwest Illinois may produce wind gusts to 40 MPH, small hail, and heavy rainfall. Hot and humid conditions will continue through 8 PM this evening across areas along and south of I-80 where heat indices in the 100 to 105 range are expected. A Heat Advisory remains in effect. There is a chance for thunderstorms this afternoon and early evening south of Highway 34 from Ottumwa to Galesburg. The Storm Prediction Center has a Slight Risk for this area; with damaging wind gusts and large hail being the main threat. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a chance for showers and thunderstorms Friday into Saturday. Severe storms are not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of Highway 34 this afternoon and evening.
In the hours before
Special weather statement, Jul 29, 4:47 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
447 AM CDT Thu Jul 29 2021
ILC011-015-073-161-195-IAC031-045-097-105-163-291030-
Rock
Island-Whiteside-Henry-Carroll-Bureau-Jackson-Cedar-Scott-Jones-
Clinton-
447 AM CDT Thu Jul 29 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...WHITESIDE...NORTHERN HENRY...SOUTH CENTRAL CARROLL...
NORTHWESTERN BUREAU...SOUTHWESTERN JACKSON...NORTHERN CEDAR...
SCOTT...SOUTHEASTERN JONES AND CLINTON COUNTIES UNTIL 530 AM CDT...
At 445 AM CDT, strong thunderstorms extended from southeast Jones
County, into Whiteside County, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with the
strongest storms. Torrential rainfall is also occurring with these
storms. Minor flooding of low lying areas, creeks, streams and urban
areas is possible. If you encounter water over a roadway, do not
drive through it.
Locations impacted include...
Davenport, Moline, Bettendorf, Clinton, East Moline, Sterling, Rock
Falls, Maquoketa, Morrison, Mechanicsville, Stanwood, Silvis,
Geneseo, Eldridge, DeWitt, Colona, Camanche, Le Claire, Coal Valley
and Fulton.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 289 and 306.
Interstate 80 in Illinois between mile markers 1 and 33.
Interstate 74 in Illinois near mile marker 1, and between mile
markers 9 and 16.
Interstate 88 between mile markers 1 and 44.
Interstate 280 near mile marker 1.
LAT...LON 4130 9011 4191 9132 4218 9087 4179 8963
4159 8963 4158 8958
TIME...MOT...LOC 0945Z 304DEG 26KT 4172 9004
RP KinneyLocal storm report, Jul 29, 6:00 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM HEAVY RAIN 1 NW DUBUQUE 42.52N 90.70W
07/29/2021 M1.35 INCH DUBUQUE IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 29, 6:11 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM HEAVY RAIN RICKARDSVILLE 42.58N 90.88W
07/29/2021 E1.84 INCH DUBUQUE IA TRAINED SPOTTER
&&
DCSpecial weather statement, Jul 29, 7:24 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
724 AM CDT Thu Jul 29 2021
ILC011-073-155-195-291330-
Putnam-Whiteside-Henry-Bureau-
724 AM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PUTNAM...SOUTH
CENTRAL WHITESIDE...HENRY AND WESTERN BUREAU COUNTIES UNTIL 830 AM
CDT...
At 723 AM CDT, a strong thunderstorm was located near Atkinson, or 14
miles northeast of Cambridge, moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Kewanee, Cambridge, Silvis, Geneseo, Colona, Galva, Prophetstown,
Wyanet, Atkinson, Sheffield, Annawan, Tiskilwa, Buda, Hooppole,
Cleveland, Osborn, Putnam, Dayton, Neponset and Osco.
This includes the following highways...
Interstate 80 in Illinois between mile markers 6 and 52.
Interstate 74 in Illinois between mile markers 11 and 16.
Interstate 180 near mile marker 4.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4115 8924 4115 8964 4123 8964 4123 8987
4115 8987 4115 9009 4147 9040 4151 9035
4154 9020 4159 9019 4169 8991
TIME...MOT...LOC 1223Z 317DEG 18KT 4147 9001
GibbsSpecial weather statement, Jul 29, 8:36 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
836 AM CDT Thu Jul 29 2021
ILC131-161-IAC115-139-291400-
Rock Island-Mercer-Louisa-Muscatine-
836 AM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND...
NORTHWESTERN MERCER...CENTRAL LOUISA AND SOUTHWESTERN MUSCATINE
COUNTIES UNTIL 900 AM CDT...
At 836 AM CDT, a strong thunderstorm was located near Nichols, or 9
miles west of Muscatine, moving southeast at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Muscatine, Fruitland, New Boston, Grandview, Conesville, Eliza,
Letts, Nichols, Illinois City, Mannon, Cranston, Petersville, Ardon,
Muscatine Municipal Airport and Flaming Prairie Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4142 9138 4142 9137 4144 9137 4152 9131
4137 9078 4114 9096 4138 9141
TIME...MOT...LOC 1336Z 299DEG 28KT 4142 9125
GunkelSpecial weather statement, Jul 29, 8:59 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 859 AM CDT Thu Jul 29 2021 ILC131-161-IAC115-139-291430- Rock Island-Mercer-Louisa-Muscatine- 859 AM CDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND... WESTERN MERCER...EAST CENTRAL LOUISA AND SOUTH CENTRAL MUSCATINE COUNTIES UNTIL 930 AM CDT... At 859 AM CDT, a strong thunderstorm was located near Fruitland, or near Muscatine, moving southeast at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Muscatine, Fruitland, Millersburg, New Boston, Keithsburg, Grandview, Eliza, Joy, Mannon, Ogle, Gingle Corners, Petersville, Marston and Flaming Prairie Park. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4127 9119 4143 9108 4130 9070 4107 9088 TIME...MOT...LOC 1359Z 299DEG 28KT 4132 9105 Gunkel
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:42 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 63 min |
| Jul 29, 2:35 AM CDT | Special Weather Statement | DVN | Dubuque, Jackson | 55 min |
| Jul 29, 3:31 AM CDT | Special Weather Statement | DVN | Dubuque, Jackson | 29 min |
| Jul 29, 4:04 AM CDT | Special Weather Statement | DVN | Clinton, Jackson | 41 min |
| Jul 29, 4:47 AM CDT | Special Weather Statement | DVN | Clinton, Scott | 43 min |
| Jul 29, 8:36 AM CDT | Special Weather Statement | DVN | Muscatine | 24 min |
| Jul 29, 9:27 AM CDT | Special Weather Statement | DVN | Washington | 33 min |
| Jul 29, 9:55 AM CDT | Special Weather Statement | DVN | Louisa | 35 min |
| Jul 29, 10:11 AM CDT | Special Weather Statement | DVN | Washington | 34 min |
| Jul 29, 10:27 AM CDT | Special Weather Statement | DVN | Des Moines, Louisa | 33 min |
| Jul 29, 10:48 AM CDT | Special Weather Statement | DVN | Henry | 27 min |
| Jul 29, 11:03 AM CDT | Special Weather Statement | DVN | Des Moines | 27 min |
| Jul 29, 11:16 AM CDT | Special Weather Statement | DVN | Des Moines | 29 min |
| Jul 29, 11:31 AM CDT | Special Weather Statement | DVN | Van Buren | 29 min |
| Jul 29, 12:15 PM CDT | Special Weather Statement | DVN | Lee | 30 min |
| Jul 29, 1:30 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 60 min |
| Jul 29, 7:24 AM CDT | Special Weather Statement | DVN | Henry | 66 min |
| Jul 29, 9:18 AM CDT | Special Weather Statement | DVN | Warren | 27 min |
| Jul 29, 9:23 AM CDT | Special Weather Statement | DVN | Mercer | 52 min |
| Jul 29, 10:56 AM CDT | Special Weather Statement | DVN | Henderson | 34 min |
| Jul 29, 11:25 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 50 min |
| Jul 29, 11:43 AM CDT | Special Weather Statement | DVN | Henderson | 32 min |
| Jul 29, 12:10 PM CDT | Special Weather Statement | DVN | Henderson | 35 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.